Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 318, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:15 PM CST for 4 counties in Tennessee. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 1:15 PM CST (19:15 UTC)
- Expired
- Nov 9, 2000, 2:15 PM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 1:25 PM CST | Thunderstorm Wind 50 E | Gainesboro, TN | Law enforcement reported trees down. |
| Nov 9, 1:30 PM CST | Thunderstorm Wind 50 E | Countywide, TN | EMA reported trees down around the county. |
| Nov 9, 1:40 PM CST | Thunderstorm Wind 50 E | Algood, TN | EMA reported trees down. |
| Nov 9, 1:45 PM CST | Thunderstorm Wind 60 E | Livingston, TN | EMA and SKYWARN Spotters reported trees down and some roofs blown off. Also some signs were damaged. |
| Nov 9, 2:00 PM CST | Thunderstorm Wind 50 E | Countywide, TN | Highway department reported a few trees down around the county. |
| Nov 9, 2:10 PM CST | Thunderstorm Wind 50 E | Jonesville, TN | Sheriff's office reported a tree was blown down on Jonesville Road. This tree took down some power lines. Two other trees were blown down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 091923 COR
SVRBNA
TNC035-049-087-133-137-141-091915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CST THU NOV 9 2000
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FENTRESS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF JAMESTOWN
OVERTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LIVINGSTON
PICKETT COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF BYRDSTOWN
PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF COOKEVILLE
* UNTIL 215 PM CST
* AT 116 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BAXTER...OR ABOUT 11 MILES WEST OF
COOKEVILLE...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOKEVILLE AT 125 PM CST
MONTEREY AT 145 PM CST
A TORADO WATCH IS IN EFFECT UNTIL 400 PM CST.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3625 8579 3609 8577 3592 8475 3658 8474
3675 8515 3664 8580
$$
JBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CST THU NOV 9 2000 LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER. BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO REFLECT LATEST TRENDS. .BNA...NONE. MAG
In the hours before
Local storm report, Nov 9, 11:58 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 10 S CLARKSVILLE TN WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES DOWNLocal storm report, Nov 9, 12:20 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1220 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM SPRINGFIELD TN WIND DAMAGE
11/09/00 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN COUNTY-WIDELocal storm report, Nov 9, 12:26 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES DOWN COUNTY-WIDE
SDLocal storm report, Nov 9, 12:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES AND POWER LINES DOWN
ACROSS EASTERN SUMNER
COUNTY.
1245 PM HARTSVILLE TN WIND DAMAGE
11/09/00 TROUSDALE TREES DOWN COUNTY WIDE
REPORTED BY LAW ENFORCEMENT
1245 PM 7 MILES SW LAFAYETTE TN WIND DAMAGE
11/09/00 MACON TREE DOWN NEAR HILLSDALE
REPORTED BY LAW ENFORCEMENT
SDLocal storm report, Nov 9, 1:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM GALLATIN TN WIND DAMAGE
11/09/00 SUMNER TREES AND POWER LINES DOWN
ACROSS EASTERN SUMNER
COUNTY.
1245 PM HARTSVILLE TN WIND DAMAGE
11/09/00 TROUSDALE TREES DOWN COUNTY WIDE
REPORTED BY LAW ENFORCEMENT
1245 PM > 7 MILES SW LAFAYETTE TN WIND DAMAGE
11/09/00 MACON TREE DOWN NEAR HILLSDALE
REPORTED BY LAW ENFORCEMENT
SDLocal storm report, Nov 9, 1:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
114 PM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM CARTHAGE TN WIND DAMAGE
11/09/00 SMITH COUNTY SHERRIFF REPORTED
BUILDING DAMAGE TO A LOCAL
MARKET AT HIGHWAY 53
BETWEEN GORDONSVILLE AND
CARTHAGE. NUMEROUS TREES
DOWN COUNTY-WIDE.
SDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:02 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 28 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.